MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM
Model Number 61000
Medical Device Problem Codes Device Slipped (1584); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a terumo bct service technician checked out the machine at the customer site.The technician was able to verify the reported event and found the iv will not hold upright position.The technician replaced the iv pole, verified operation and successfully completed an auto test.The device serial number history report indicates one more related issues have been reported for this device.Correction: the service technician tightened both allen screws and verified proper operation of the device.Investigation is still in process and a follow up report will be provided.
 
Event or Problem Description
The customer reported that the iv pole on the spectra optia equipment unexpectedly lowers down.No adverse event occurred, and no medical intervention was required.The iv pole clamp was not installed at the time of this event.No injury was reported for this incident and no patient was connected at the time the iv pole.
 
Additional Manufacturer Narrative
Investigation: a terumo bct service technician checked out the machine at the customer site.The technician was able to verify the reported event and found the iv will not hold upright position.The technician replaced the iv pole, verified operation and successfully completed an auto test.The device serial number history report indicates two more related issues have been reported for this device.One year of service history was reviewed for this device with two other issues related to the reported condition identified.Mdrs 1722028-2024-00014 and 1722028-2024-00037.Correction: the service technician tightened both allen screws and verified proper operation of the device.Root cause: a root cause assessment was performed for this complaint.The root cause was determined to be defective iv pole.
 
Event or Problem Description
The customer reported that the iv pole on the spectra optia equipment unexpectedly lowers down.No patient (donor) was connected at the time of the event, therefore, no patient information is known.The iv pole clamp was not installed at the time of this event.No injury was reported for this incident and no patient was connected at the time the iv pole.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA APHERESIS SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18716334
Report Number1722028-2024-00054
Device Sequence Number8531244
Product Code GKT
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK130065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown